Heavy Snow, Boundary/Bonner/ X Nw Kootenai
- When
- November 8, 12:00 AM PST to 11:59 PM PST
- Where
- Boundary/Bonner/ X Nw Kootenai forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
Winter got off to a late start in the mounains of the Idaho panhandle, but the first heavy snow of the 2002-2003 season finally fell on November 8. 9".
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Winter got off to a late start in the mounains of the Idaho panhandle, but the first heavy snow of the 2002-2003 season finally fell on November 8. The following are snowfall totals from this storm: Bear Mountain SNOTEL...24", Lost Lake SNOTEL...20", Schweitzer Bowl SNOTEL...16", Mosquito Ridge SNOTEL...13", Mica Creek SNOTEL...13", Humboldt Gulch SNOTEL...10", and the Hidden Lake SNOTEL...9".
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 7, 8:42 PM PST, 3 hours 18 minutes earlier.
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 842 PM PST THU NOV 7 2002 STRONG JET ALONG 40N OFF THE NCAL COAST THIS EVENING, WITH SHORT-WAVE TROF LIFTING INTO THE ORE COAST. A SERIES OF EMBEDDED VORT MAXES WITHIN THIS TROF EXPECTED TO MOVE INTO ERN WA/N ID OVERNIGHT. REGIONAL MOSAIC 88D SHOWS CANOPY OF RAIN ACROSS ALL OF WRN ORE AND WA AS LG-SCALE LIFT INCREASES ACROSS THE PAC NW. 850MB FLOW EXPECTED TO BACK TO THE S AND SE BY 6Z, WITH WAA/ISENTROPIC ASCENT FCST TO PEAK ROUGHLY AROUND 6Z TONIGHT OVER ERN WA. UNLIKE THE OTHER NIGHT, WATER VAPOR CONTENT AND RH MUCH HIGHER IN THE LOW LEVELS WITH THIS WAVE. SO, I STILL EXPECT RAIN TO OVERTAKE MUCH OF ERN WA/N ID DURING THE NIGHT WITH JET LEVEL DIV AND LOW LEVEL WAA INCREASING AS MORE MOISTURE (HIGHER MIXING RATIOS) ADVECTS INTO THE REGION. ONLY NOTE IS THAT S/SELY LOW LEVEL FLOW OFF THE HIGHER TRRN OF NE ORE AND S ID PANHANDLE MAY ACT TO SHADOW THE LEWISTON AND PALOUSE REGION FM THE BULK OF THE RAIN. IN FACT, LOW LEVEL WARMING IN THIS REGION CONFINES THE BEST WAA/IMPLIED ASCENT TO C AND NE WA. ANYWAY, FCST SOUNDINGS HAVE ALL LOCATIONS SATURATED BY 6Z-12Z...WITH WET BULB ZERO HTS ROUGHLY 6K FT MSL. SO, ONLY CHANCE OF FROZEN PRECIP APPEARS TO BE N ID MTNS... AND MAINLY LATE. KMLP METAR SEEMS TO AGREE WITH THIS WITH 37F/24F AT 4Z. AS FAR AS THE WINTER STORM WATCH - STILL LOOKS ON TRACK FOR FRI EVENING, WITH ETA FCST B+, 850-700MB POTENTIAL INSTABILITY, AND MID LEVEL LAPSE RATES PEAKING AROUND 6Z AMID FAVORABLE OROGRAPHIC UP-SLOPE FLOW. BZ ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 038/054/036/048/035/048 885555 COE 038/053/037/046/036/047 896666 PUW 041/056/038/048/037/049 675555 LWS 044/058/042/054/039/053 664555 CQV 036/056/036/050/036/048 997666 SPT 036/051/036/045/036/046 798777 WWP 037/049/035/042/034/044 798888 EAT 039/056/039/052/037/051 +53334 MWH 039/057/039/054/037/051 953334 .OTX...WINTER STORM WATCH IDZ1,4 ABOVE 4000 FEET FRI NT THRU SAT NT.
IDZ001>004-026-027-WAZ031>038-041>044-081430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 600 PM PST THU NOV 7 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTHERN IDAHO. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE POTENTIAL FOR THE FIRST SIGNIFICANT MOUNTAIN SNOW OF THE WINTER SEASON IS EXPECTED THIS WEEKEND OVER NORTHERN IDAHO. SNOW LEVELS ARE EXPECTED BETWEEN 4000 AND 6000 FEET. A WINTER STORM WATCH HAS BEEN ISSUED. PLEASE CONTINUE TO MONITOR THIS PRODUCT FOR UPDATES. FOR ADDITIONAL DETAILS PLEASE REFER TO THE LATEST WINTER STORM WATCH WWUS46 KOTX WSWOTX
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2002Every state in 2002This day in weather historyWarnings in Idaho, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5326436, 5326437.